Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Jun 29, 2021, 2:29 PM CDT for Clark County, Wisconsin. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2021, 2:29 PM CDT (19:29 UTC)
- Expired
- Jun 29, 2021, 3:00 PM CDT
- In force
- 31 min
- Issued by
- NWS La Crosse, WI
County Clark County, WI
The radar
The La Crosse radar (KARX), 83 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
943 WWUS83 KARX 291929 SPSARX Special Weather Statement National Weather Service La Crosse WI 229 PM CDT Tue Jun 29 2021 WIZ029-034-292000- Jackson-Clark- 229 PM CDT Tue Jun 29 2021 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN CLARK AND CENTRAL JACKSON COUNTIES... At 228 PM CDT, radar indicated strong thunderstorms were located along a line extending from near Spencer to 7 miles northwest of Black River Falls. Movement was east at 35 mph. Winds in excess of 30 mph are possible with these storms. Locations impacted include... Neillsville, Loyal, Hatfield, Shortville, Lynn, Merrillan, Alma Center, Hixton, Granton, City Point, Ballard Road And Pray Avenue, Wildcat Mound, Christie, Bruce Mound, Chili, East Fork Campground, Chili Corners, Veefkind, Lake Arbutus and The Cunningham Airfield. This includes Interstate 94 between mile markers 104 and 107. If outdoors, consider seeking shelter inside a building. LAT...LON 4437 9108 4483 9032 4435 9032 TIME...MOT...LOC 1928Z 256DEG 31KT 4481 9029 4439 9094 $$ Kurz
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Jun 29, 1:53 PM CDT, 36 minutes earlier.
Area forecast discussion, Jun 29, 1:53 PM CDT, 36 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 153 PM CDT Tue Jun 29 2021 .SHORT TERM...(This evening through Wednesday) Issued at 152 PM CDT Tue Jun 29 2021 Hard to believe we were battling drought when short term concerns are again threat for localized flooding. Combination of steady moisture advection from the south and passing short wave trough to the north leading to one area of progressive convection north of Interstate 90 and another area of more focused, less progressive convection across parts of northeast Iowa into Wisconsin not far from the Wisconsin River valley. The latter of which has shown signs of continuous new development and training over same area, near to the heaviest rain from this weekend. This is parallel to mid level wind speed max south of upper low. Surface dewpoints in the lower to mid 70s also providing fuel for efficient rainfall producers through warm layer. Add in the hilly terrain and we have more localized flooding issues to deal with. As short wave continues to push east, convergent focus should also begin to shift ending this threat. Meanwhile to the north MUCAPE values of 1000-1500 J/Kg sufficient enough for small bowing segments even with less than ideal mid layer lapse rates, but lower level shear /below 3km/ remains weak and hence storms expected to remain fairly unorganized. Still could see some gusty winds and brief heavy rains as this threat gradually rotates east of the area heading into the evening. Like storms to the south, will have to watch for storms that align east-west and do any type of redevelopment for water concerns. On Wednesday northwest flow aloft becomes more dominant but some question on how far south boundary will get. Models appear to be trending further south with this and hence have followed suit by adjusting rain threat further south as well. .LONG TERM...(Wednesday night through Tuesday) Issued at 152 PM CDT Tue Jun 29 2021 Warmer and drier conditions heading into the holiday weekend will be the main theme of the extended forecast. Anomalous ridge over western North America finally begins to break down and slowly migrates into central Canada on Thursday. Meanwhile an upper low and associated longwave trough will drop south from James Bay into the Great Lakes region. This may trigger isolated showers and perhaps a few storms on Thursday as the trough's vorticity maximum grazes the Mississippi River, but overall rain chances are low. Model consensus for Friday onward has improved since this time yesterday, with most solutions now favoring the aforementioned low/trough displaced further east by the encroaching upstream ridge. Still some differences between deterministic/ensemble guidance as to whether the trough develops a closed low over the eastern Great Lakes, but for now looks like very little, if any, local influence. While the overall ridge structure continues to break down as it encroaches on the Mississippi Valley, it will bring strong height rises locally that will help suppress rain chances through the Fourth of July weekend. Friday will be a tad cooler with highs in the 70s to around 80 with the trough overhead. But with ridging building in thereafter, temperatures become toastier from Saturday through Monday with highs again returning to around 90 for many. Next chance of rain returns Monday into Tuesday as the ridge breaks down and we get into a west/northwest flow pattern aloft with embedded shortwaves. Adding to shower/storm potential early next week will be an elongated front dropping southward into the region. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1235 PM CDT Tue Jun 29 2021 Area has a mix of MVFR and VFR ceilings at moment as short wave wave rotates out of central Minnesota into the northern half of Wisconsin. Also watching development of convection closely but stronger storms expected to stay north and south of the Interstate 90 corridor at least for short term. Widely scattered nature of storms through the afternoon should have brief impacts if they pass near airfields. As this wave exits the area should see diurnal driven cloud field fade this evening leading to VFR conditions into Wednesday. Will need to watch for localized fog development but not confident enough to include in TAF sites at this time. More diurnal cumulus expected Wednesday as well. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Shea LONG TERM...Kurz AVIATION...Shea
Hazardous weather outlook, Jun 29, 3:21 AM CDT, 11 hours 8 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 321 AM CDT Tue Jun 29 2021 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-301200- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 321 AM CDT Tue Jun 29 2021 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Scattered thunderstorms are possible today. Although organized severe weather is not expected, strong winds, small hail, and locally heavy rainfall may accompany any storms, especially this afternoon and early evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Isolated storms remain possible Wednesday into Thursday but severe weather is unlikely. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled.
In the hours before
Local storm report, Jun 29, 12:28 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1228 PM CDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLOOD 6 N PRAIRIE DU CHIEN 43.12N 91.14W
06/29/2021 CRAWFORD WI LAW ENFORCEMENT
ABOUT A FOOT OF WATER REPORTED ON PART OF
HWY 35 NEAR COUNTY ROAD N.
&&Special weather statement, Jun 29, 1:31 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service La Crosse WI
131 PM CDT Tue Jun 29 2021
WIZ029-032>034-291930-
Buffalo-Jackson-Trempealeau-Clark-
131 PM CDT Tue Jun 29 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PARTS OF WESTERN
WISCONSIN...
At 129 PM CDT, radar indicated a line of thunderstorms from near
Alma to Medford, moving east at 50 mph.
Winds in excess of 30 mph are possible with these storms along with
frequent lightning. If you have outdoor plans over the next several
hours, have an option to move indoors or a good shelter.
Locations impacted include...
Neillsville, Whitehall, Osseo, Thorp, Independence, Loyal, Strum,
Greenwood, Owen, Price, Humbird, Hatfield, Longwood, Eleva,
Northfield and Merrillan.
LAT...LON 4503 9032 4434 9032 4432 9190 4460 9149
4460 9092 4499 9091
TIME...MOT...LOC 1829Z 250DEG 51KT 4501 9033 4448 9136
SheaLocal storm report, Jun 29, 1:51 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
151 PM CDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM FLASH FLOOD 6 WSW EASTMAN 43.14N 91.14W
06/29/2021 CRAWFORD WI LAW ENFORCEMENT
HWY 35 CLOSED BETWEEN COUNTY ROAD D AND
COUNTY ROAD N DUE TO HIGH WATER, MUD AND
ROCKSLIDES.
&&Local storm report, Jun 29, 2:03 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
203 PM CDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD WAUKON JCT 43.16N 91.19W
06/29/2021 ALLAMAKEE IA EMERGENCY MNGR
MUDSLIDES, FLOODED ROADS, AND FLOWING
WATERS.
&&
KAALocal storm report, Jun 29, 2:14 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
214 PM CDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM FLASH FLOOD 6 WSW EASTMAN 43.14N 91.14W
06/29/2021 CRAWFORD WI LAW ENFORCEMENT
CORRECTED ROAD NAME FROM PREVIOUS LSR. HWY
35 CLOSED BETWEEN COUNTY ROAD D AND COUNTY
ROAD K DUE TO HIGH WATER, MUD AND
ROCKSLIDES.
&&Special weather statement, Jun 29, 2:29 PM CDT, 0 minutes before
Special Weather Statement National Weather Service La Crosse WI 229 PM CDT Tue Jun 29 2021 WIZ029-034-292000- Jackson-Clark- 229 PM CDT Tue Jun 29 2021 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN CLARK AND CENTRAL JACKSON COUNTIES... At 228 PM CDT, radar indicated strong thunderstorms were located along a line extending from near Spencer to 7 miles northwest of Black River Falls. Movement was east at 35 mph. Winds in excess of 30 mph are possible with these storms. Locations impacted include... Neillsville, Loyal, Hatfield, Shortville, Lynn, Merrillan, Alma Center, Hixton, Granton, City Point, Ballard Road And Pray Avenue, Wildcat Mound, Christie, Bruce Mound, Chili, East Fork Campground, Chili Corners, Veefkind, Lake Arbutus and The Cunningham Airfield. This includes Interstate 94 between mile markers 104 and 107. If outdoors, consider seeking shelter inside a building. LAT...LON 4437 9108 4483 9032 4435 9032 TIME...MOT...LOC 1928Z 256DEG 31KT 4481 9029 4439 9094 Kurz
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 12:28 PM CDT | Areal Flood Advisory | ARX | Crawford | 53 min |
| Jun 29, 1:21 PM CDT | Flash Flood Warning | ARX | Crawford | 3 hr |
| Jun 29, 1:31 PM CDT | Special Weather Statement | ARX | Buffalo, Clark | 59 min |
| Jun 29, 3:22 PM CDT | Areal Flood Advisory | ARX | Crawford | 68 min |
| Jun 29, 3:25 PM CDT | Tornado Warning | ARX | Crawford | 65 min |
| Jun 29, 4:29 PM CDT | Special Weather Statement | ARX | La Crosse | 31 min |
| Jun 29, 4:59 PM CDT | Special Weather Statement | ARX | La Crosse, Monroe | 61 min |
| Jun 29, 5:50 PM CDT | Special Weather Statement | ARX | Juneau | 55 min |
| Jun 29, 2:50 PM CDT | Special Weather Statement | ARX | Allamakee | 40 min |
| Jun 29, 3:54 PM CDT | Special Weather Statement | ARX | Winona | 36 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.